Oregon, 2004

Damaging Wind in Oregon, July 13, 2004

July 13, 2004 · NWS PQR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Jul 13, 2:30 AM PST, 0 minutes earlier.

Area forecast discussion, Jul 13, 2:30 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
330 AM PDT TUE JUL 13 2004

.SYNOPSIS...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER
THE NORTHEAST PACIFIC THROUGH THE NEXT SEVERAL DAYS...WITH SOUTHERLY
FLOW OVER THE REGION. THE SOUTHERLY FLOW WILL BRING SEVERAL WEAK
WEATHER SYSTEMS NORTHWARD OVER THE AREA...AND ONSHORE FLOW WILL KEEP
TEMPERATURES CLOSE TO NORMAL THROUGH FRIDAY. CONDITIONS WILL REMAIN
SOMEWHAT UNSTABLE OVER THE HIGHER ELEVATIONS FOR A CONTINUED THREAT
OF AFTERNOON THUNDERSTORMS OVER THE CASCADES. THE UPPER TROUGH WILL
APPROACH THE COAST...INCREASING THE CHANCES FOR PRECIPITATION THIS
WEEKEND.
&&

.DISCUSSION
SHORT TERM...BUSY MORNING WITH THUNDERSTORMS MOVING NORTH OVER THE
FORECAST AREA. DOPPLER HAS INDICATED SEVERE CONDITIONS SEVERAL TIMES
WITH ONE CELL IN PARTICULAR...AND GROUND TRUTH FROM A LATE NIGHT
SPOTTER BEARS OUT THE DOPPLER ALARMS. VORT MAX ASSOCIATED WITH
CURRENT CONVECTION SHOULD LIFT ACTIVITY NORTH INTO WASHINGTON DURING
THE MORNING HOURS...BUT MODELS CONTINUE TO SHOW INSTABILITY OVER THE
CASCADES TODAY. FEEL THAT CHANCES ARE BEST OVER THE NORTHERN
OREGON/SOUTHERN WA CASCADES FOR LATER IN THE AFTERNOON BUT WILL
CONTINUE SLIGHT CHANCE ALONG THE CENTRAL CASCADES CREST AS
WELL...CONFIDENCE ISNT ENOUGH TO REMOVE. LATE THIS AFTERNOON AND WED
AFTERNOON...LIFT AND MAX HEATING DONT OCCUR SIMULTANEOUSLY...AND
MARINE AIR MASS WILL HAVE SEEPED THROUGHOUT THE VALLEY SO BELIEVE THE
ACTIVITY OVERNIGHT WAS PROBABLY THE STRONGEST THIS WEEK. ASIDE FROM
THE CONVECTIVE ACTIVITY FOR THE CASCADES...TEMPERATURES IN THE LOWER
ELEVATIONS WILL RETURN TO NEAR NORMAL WITH THE MARINE INFLUENCE THIS
WEEK. AS UPPER LEVEL FLOW PICKS UP MORE OF A WESTERLY COMPONENT
...CONVECTIVE POTENTIAL SHOULD SHIFT E OF FORECAST AREA THU.

.LONG TERM...GFS/UKMET/CANADIAN ALL SEEM TO AGREE FOR ONCE ON
SHIFTING THE TROUGH TO THE COAST. GFS CONTINUES TO BACK OFF ON PRECIP
AMOUNTS FOR FRI AND GIVES INCOMING FRONT MORE OF A N-S ORIENTATION.
WITH THIS...AND CLIMATOLOGY...IN MIND HAVE REDUCED FRI POPS
SOMEWHAT...AND STAYED WITH LOW POPS AS THE TROUGH MOVES ACROSS THE
AREA THIS WEEKEND. WOULD PREFER TO WAIT FOR SHORT TERM REGARDING
INCREASING POPS.  WILLMAN

.PRELIMINARY POINT POPS
AST 211221 PDX 2111-1 SLE 1111-1 EUG 111--1
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...NONE.
Hazardous weather outlook, Jul 12, 4:13 AM PST, 22 hours 17 minutes before
ORZ001>013-WAZ019>023-039-040-131330-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OREGON
513 AM PDT MON JUL 12 2004

ORZ001>013-WAZ019>023-039-040-131330-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
513 AM PDT MON JUL 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

In the hours before

Local storm report, Jul 13, 1:26 AM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
226 AM PDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HAIL             N LACOMB                44.58N 122.74W
07/13/2004  0.88 INCH        LINN               OR   TRAINED SPOTTER

            DROVE NORTH FROM HIS HOME APPROX 1 MILE TO SEE HAIL. DID
            NOT FOLLOW STORM ANY FARTHER.

&&

KW

The radar

The Portland,OR radar (KRTX), 70 km away, was scanning. The volume nearest the first event began at 10:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clackamas

When
July 13, 2:30 AM PST
Where
Clackamas County, Molalla
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
45.150, -122.583

News media reported thunderstorm winds blew trees and branches down in Mollala.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414516.